Alert archive / California / Flash Flood Warnings in 2011

Flash Flood Warning 6, NWS Phoenix, AZ

September 13, 2011Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this flash flood warning at Sep 13, 2011, 12:00 PM PDT for Riverside County, San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2011, 12:00 PM PDT (19:00 UTC)
Expired
Sep 13, 2011, 3:00 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 161 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 12:19 PM PDTFLOOD7 Ne Desert Center, CAWATER FLOWING ACROSS STATE ROUTE 177 BETWEEN HIGHWAY MARKERS 7 AND 10. TIME OF EVENT IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 7.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2011-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2011-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WGUS55 KPSR 131900
FFWPSR
CAC065-071-132200-
/O.NEW.KPSR.FF.W.0006.110913T1900Z-110913T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1200 PM PDT TUE SEP 13 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...DESERT CENTER...CHIRIACO SUMMIT...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 300 PM PDT

* AT 1155 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL IN THE WARNED   
  AREA. THESE STORM CELLS ARE TRACKING OVER THE SAME AREAS WHERE     
  HEAVY RAIN OCCURRED EARLIER TODAY. RAINFALL AMOUNTS IN EXCESS OF   
  TWO INCHES HAVE FALLEN IN THE LAST THREE HOURS. SIGNIFICANT FLASH  
  FLOODING IS POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND AND
  EAGLE MTN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE RUNNING WATER COVERS THE ROADWAY. JUST ONE
FOOT OF FLOWING WATER CAN BE POWERFUL ENOUGH TO SWEEP VEHICLES OFF
THE ROAD. MAKE THE SMART CHOICE TURN AROUND DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 3408 11533 3408 11452 3343 11474 3343 11593
      3411 11546

$$

MCLANE
1 follow-up statement
445 
WGUS75 KPSR 132050
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
150 PM PDT TUE SEP 13 2011

CAC065-071-132200-
/O.CON.KPSR.FF.W.0006.000000T0000Z-110913T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
150 PM PDT TUE SEP 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO AND EASTERN RIVERSIDE COUNTIES...

AT 137 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
RAINFALL BEGINNING TO DECREASE ACROSS THE WARNED AREA. THREE TO FOUR 
INCHES OF RAIN HOWEVER IS ESTIMATED TO HAVE FALLEN IN THE AREA SINCE 
THIS MORNING AND RUNOFF WILL CONTINUE TO FLOW INTO 
WASHES...CREEKS...AND STREAMS FOR THE NEXT SEVERAL HOURS AND FLASH 
FLOODING REMAINS POSSIBLE. WATER WILL ALSO LIKELY BE FLOWING ACROSS 
SOME AREA ROADWAYS.

AT 1245 PM PDT...CALIFORNIA HIGHWAY REPORTED THAT WATER WAS FLOWING 
ACROSS STATE ROUTE 177 NORTHEAST OF DESERT CENTER BETWEEN HIGHWAY 
MARKERS 7 AND 10.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND AND
EAGLE MTN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3408 11533 3408 11452 3343 11474 3343 11593
      3411 11546

$$

MLM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 9:55 AM PDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 13, 9:55 AM PDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 AM MST TUE SEP 13 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA AND INTO
ARIZONA...WILL LEAD TO ACTIVE STORM CONDITIONS TODAY AND TONIGHT. A
FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA UNTIL 9 PM THIS EVENING. STORM CHANCES DWINDLE WEDNESDAY
DUE TO MUCH LOWER INSTABILITY AND THE BEGINNING OF A DRYING TREND.
THE LOW PRESSURE SYSTEM SHIFTS INTO UTAH AND COLORADO THURSDAY...
THUS CONFINING STORM CHANCES TO THE HIGHER TERRAIN OF SOUTH CENTRAL
ARIZONA. DRY AND WARMER CONDITIONS ARE EXPECTED ACROSS THE AREA
FRIDAY THROUGH MONDAY.

&&

.DISCUSSION...
LARGE ORGANIZED CONVECTIVE COMPLEX TOOK SHAPE EARLIER THIS MORNING
OVER FAR SOUTHEAST CALIFORNIA...PRODUCING SIGNIFICANT AMOUNTS OF
HEAVY RAINFALL FROM THE NORTH SALTON SEA...EXTENDING TO THE N-NE
ACROSS INTERSTATE 10...THE COTTONWOOD VISITORS CENTER ENTRANCE OF
JOSHUA TREE NATIONAL PARK...AND CHIRIACO SUMMIT. RADAR ESTIMATES
INDICATED THAT UP TO 3-4 INCHES OF RAIN FELL IN SOME BASINS...AND
FLASH FLOODING WAS REPORTED ACROSS THIS AREA. BASED ON ELEVATED
PRECIPITABLE WATER VALUES...INCREASED CAPE...AND DYNAMIC SUPPORT
THAT WILL BE PRESENT OVER OUR WESTERN ZONES THROUGH THE DAY...THE
PREVIOUS SHIFT ISSUED A FLASH FLOOD WATCH FOR SOUTHWEST ARIZONA AND
FAR SOUTHEAST CALIFORNIA...WATCH IN EFFECT UNTIL 9 PM. DIGITAL
FORECAST GRIDS - POP/WX/QPF/SKY WERE UPDATED TO REFLECT THE CURRENT
RADAR/SATELLITE TRENDS...WITH THE REST OF THE SHORT TERM FORECAST
LOOKING GOOD. MORE TO FOLLOW IN THE AFTERNOON FORECAST PACKAGE.

PREVIOUS DISCUSSION...
ANTICIPATE STORMS WILL BE SLOWER TO DEVELOP OVER SOUTH-CENTRAL
ARIZONA AS CAPE/FORCING IS LESS INDICATED BY THE MODELS. HOWEVER...
POPS WILL STILL BE RELATIVELY HIGH TONIGHT DUE TO JET/Q FORCING.
THERE WILL ALSO BE SEVERE POTENTIAL TODAY...MOST LIKELY OVER
SOUTHWEST ARIZONA WHERE CAPE AND SHEAR SHOULD BE BETTER. HOWEVER...
THE SREF MODEL STRUGGLED TO DEPICT MEDIAN VALUES OF EFFECTIVE BULK
SHEAR AT OR ABOVE 30 KTS. SPC HAS SEE TEXT IN THE DAY ONE CONVECTIVE
OUTLOOK. MAX TEMPS SHOULD BE AT LEAST A FEW DEGREES OR MORE BELOW
NORMAL TODAY.

WEDNESDAY AND THURSDAY...WITH AN ACTIVE DAY TODAY...INSTABILITY IS
EXPECTED TO BE MUCH LOWER WEDNESDAY. THUS POPS ARE MUCH LOWER...
DESPITE LINGERING MOISTURE AND THE LOW CENTER OVER NORTHERN ARIZONA.
IN PART...THE WEDNESDAY POPS REFLECT POTENTIAL FOR LINGERING MORNING
SHOWERS OVER SOUTH-CENTRAL ARIZONA. MOISTURE CONTINUES TO DECLINE
THURSDAY. THOUGH MODELS HAVE TRENDED TOWARD A SLOWER DECLINE OF
MOISTURE...IT LOOKS TO BE INSUFFICIENT FOR CONVECTION THURSDAY
EXCEPT OVER ZONE 24. ANTICIPATE WELL BELOW NORMAL TEMPS TO CONTINUE
WEDNESDAY BEFORE A GRADUAL WARMING TREND STARTS THURSDAY.

FRIDAY THROUGH MONDAY...MODELS CONTINUE TO ADVERTISE WEAK TROUGHING
OVER THE WEST THROUGH SATURDAY BEFORE RIDGING STARTS TO BUILD IN
FROM THE PACIFIC EARLY NEXT WEEK...THOUGH THE ECMWF DEPICTS A BAGGY
TROUGH OVER SOUTHERN CALIFORNIA. DRY CONDITIONS WILL BE IN PLACE
FRIDAY ONWARD ACROSS THE FORECAST AREA. TEMPS ANTICIPATED TO CLIMB
SLIGHTLY ABOVE NORMAL BY MONDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
THUNDERSTORM ACTIVITY ANTICIPATED AGAIN THIS AFTERNOON AT BOTH
SITES. BEST CHANCES LOOK TO BE LATE AFTERNOON/EARLY EVENING /AS HAS
BEEN THE CASE RECENTLY/. INTRODUCED PROB30\S AT BOTH SITES WITH
GUSTY WINDS AND BLOWING DUST THE PRIMARY THREATS. PRECIP SHOULD
DIMINISH AFTER 06Z WITH IMPROVING CONDITIONS TOWARD THE END OF THE
FORECAST PERIOD.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
THUNDERSTORMS ALREADY AFFECTING KIPL AT 12Z. INTRODUCED
THUNDERSTORMS INTO BOTH TAF SITES AS THEY WILL LIKELY SEE TSRA AND
REDUCED CIGS/VSBYS AT VARIOUS TIMES TODAY. CONDITIONS SHOULD IMPROVE
LATE IN THE DAY...AROUND 03Z OR SO.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AIR WILL START TO WORK INTO THE REGION LATE THURSDAY AND INTO
FRIDAY...LASTING INTO THE BEGINNING OF NEXT WEEK. AFTERNOON
HUMIDITIES WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT
RECOVERY...DESPITE THE SLOWLY DRYING AIRMASS. NO SIGNIFICANT DRYING
TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK AS UPPER
LEVEL TROUGHING HOLDS OVER THE REGION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH FROM 9 AM MST THIS MORNING THROUGH 9 PM MST
     THIS EVENING AZZ020-021-025-026.

CA...FLASH FLOOD WATCH FROM 9 AM PDT THIS MORNING THROUGH 9 PM PDT
     THIS EVENING CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/AJ
AVIATION...LEINS
FIRE WEATHER...NOLTE
Hazardous weather outlook, Sep 13, 5:51 AM PDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
551 AM MST TUE SEP 13 2011

AZZ022-023-027-028-141300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
551 AM MST TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED
AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH
ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING.
DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

AZZ024-141300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
551 AM MST TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF AFTERNOON THUNDERSTORMS...BECOMING LIKELY
THIS EVENING. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE
LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STORM CHANCES DECLINE TO THE SLIGHT CATEGORY WEDNESDAY WITH A
FURTHER DECLINE THURSDAY. THE MAIN HAZARD WILL BE LIGHTNING. DRY
CONDITIONS ARE FORECAST FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ADVISED TO REPORT ACCORDING TO STANDARD OPERATING
PROCEDURES.

AZZ020-021-026-CAZ031-141300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA-
551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING
THROUGH THIS EVENING...

IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL
BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH
ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING.
DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ025-CAZ030-032-033-141300-
YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING
THROUGH THIS EVENING...

IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL
BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO WEATHER HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Sep 13, 8:14 AM PDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
814 AM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     FLASH FLOOD      10 NE DESERT SHORES     33.52N 115.93W
09/13/2011                   RIVERSIDE          CA   LAW ENFORCEMENT

            BRIDGE WASH OUT ON HWY 111 AND DESERT BEACH DR.

&&

JSAWTELLE
Special weather statement, Sep 13, 8:51 AM PDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
851 AM PDT TUE SEP 13 2011

CAZ030>032-131645-
RIVERSIDE CA-SAN BERNARDINO CA-
851 AM PDT TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 945 AM PDT

AT 844 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A CLUSTER OF THUNDERSTORMS WAS RAPIDLY DEVELOPING 26 MILES NORTHWEST
OF MIDLAND...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3409 11534 3409 11477 3408 11456 3367 11474
      3343 11513 3354 11576 3411 11544
TIME...MOT...LOC 1551Z 190DEG 17KT 3414 11514

WATERS
Special weather statement, Sep 13, 10:42 AM PDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1042 AM MST TUE SEP 13 2011

CAZ030-032-033-131900-
RIVERSIDE CA-IMPERIAL CA-SAN BERNARDINO CA-
1042 AM PDT TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL NOON PDT

AT 1031 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MULTIPLE STRONG THUNDERSTORMS ALONG INTERSTATE HIGHWAY
10...CALIFORNIA STATE HIGHWAY 177...AND THE EASTERN HALF OF JOSHUA
TREE NATIONAL PARK. INDIVIDUAL CELLS ARE MOVING NORTHEAST AT 25 MPH.

FAST DEVELOPING THUNDERSTORMS WILL CONTINUE TO IMPACT INTERSTATE 10
UNTIL AT LEAST NOON PDT.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3361 11489 3334 11535 3352 11604 3353 11596
      3370 11596 3403 11581 3406 11467
TIME...MOT...LOC 1739Z 024DEG 23KT 3344 11577

WATERS
Local storm report, Sep 13, 11:32 AM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1132 AM MST TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     6 ENE DESERT CENTER     33.76N 115.31W
09/13/2011                   RIVERSIDE          CA   FIRE DEPT/RESCUE

            20 X 40 FOOT PATIO COVER AT FIRE STATION RIPPED BY HIGH
            WINDS. PALM FRONDS BLOWN DOWN. TIME OF DAMAGE ESTIMATED.

&&

DGREEN
Special weather statement, Sep 13, 11:58 AM PDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1158 AM MST TUE SEP 13 2011

AZZ020-025-026-CAZ031-033-132100-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
1158 AM MST TUE SEP 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 200 PM MST/200 PM PDT/

AT 1146 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WERE RAPIDLY DEVELOPING 19 MILES SOUTHWEST OF SAN
LUIS...MOVING NORTH AT 20 MPH.

POSSIBLE LARGE HAIL AND DANGEROUS WINDS OF 50 MPH ARE POSSIBLE.
SEVERE WARNINGS ARE POSSIBLE DURING THE NEXT TWO HOURS.

LOCATIONS IMPACTED INCLUDE...
   YUMA...
   TACNA...
   FORTUNA FOOTHILLS...
   SOMERTON...
   SAN LUIS...
   GADSDEN...
   WINTERHAVEN...
   ALGODONES DUNES...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3248 11481 3262 11482 3270 11475 3269 11512
      3298 11509 3307 11457 3310 11375 3216 11376
TIME...MOT...LOC 1855Z 202DEG 18KT 3236 11501

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:54 AM PDTFlash Flood WatchPSR17 hr
Sep 13, 7:05 AM PDTSevere Thunderstorm WarningPSRRiverside, San Bernardino55 min
Sep 13, 7:10 AM PDTFlash Flood WarningPSRRiverside110 min
Sep 13, 7:55 AM PDTSevere Thunderstorm WarningPSRRiverside, San Bernardino55 min
Sep 13, 9:18 AM PDTAreal Flood AdvisoryPSRRiverside3 hr
Sep 13, 9:38 AM PDTSevere Thunderstorm WarningPSRRiverside33 min
Sep 13, 10:00 AM PDTSevere Thunderstorm WarningPSRImperial, Riverside60 min
Sep 13, 10:53 AM PDTSevere Thunderstorm WarningPSRRiverside, San Bernardino40 min
Sep 13, 1:20 PM PDTDust Storm WarningPSR100 min
Sep 13, 1:21 PM PDTSevere Thunderstorm WarningPSRImperial54 min
Sep 13, 2:12 PM PDTSevere Thunderstorm WarningPSRImperial63 min
Sep 13, 3:00 PM PDTFlash Flood WarningPSRRiverside106 min
Sep 13, 3:15 PM PDTSpecial Weather StatementPSRImperial45 min
Sep 13, 4:54 PM PDTSpecial Weather StatementPSRImperial21 min

Nearby

Flash Flood Warnings in California, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.